MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET SAMPLER PLASMA AUTO RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET SAMPLER PLASMA AUTO RBC SET
Model Number 80360
Health Effect - Clinical Codes Reaction (2414); Loss of consciousness (2418)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: according to aabb technical manual 16th edition, adverse events seen at the time of donation or those reported later average about 3.5% of donations.Reactions that need medical care after the donor has left the donation site are seen in 1 in 3400 donors.(see sqs attachment pgs 195-196).Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a donation procedure, a donor started to experience intense leg cramps, the experienced a brief loss of consciousness (about 10-20 seconds).The donor hit his head on the donor bed when he passed out.The staff administered first aid and gave the donor fluids by mouth.The donor was released from the donor room and went home.The next day the staff followed up with the donor.He still complained of a headache, so they suggested that the donor go to the er for follow up.The customer stated that the donor was diagnosed with a mild concussion.The donor was released from the er.The staff followed up after his release and stated he was doing ok and no follow up was necessary.Donor is currently in stable condition.The customer declined to provide patient (donor) age.The disposable set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: a disposable history search found no other reports of a similar issue associated with this lot.The device history record (dhr) was reviewed for this lot.There were no issues noted in the dhr that would have contributed to the donor reaction as experienced by the customer.Root cause: a definitive root cause for the donor's reaction could not be determined.Possible causes for the alleged reaction include but are not limited to donor's physiology and/or donor's sensitivity to the procedure.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET SAMPLER PLASMA AUTO RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key9830623
Report Number1722028-2020-00111
Device Sequence Number2611921
Product Code GKT
UDI-Device Identifier05020583803602
UDI-Public05020583803602
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model Number80360
Device Catalogue Number80360
Device Lot Number1911052130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Weight106